Alert archive / California / Wind Advisories in 2017
Wind Advisory 44, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 10, 2017, 3:19 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2017, 3:19 PM PDT (22:19 UTC)
- Expired
- May 11, 2017, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
390 WWUS76 KLOX 102219 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 319 PM PDT Wed May 10 2017 ...Strong gusty southwest winds in the foothills of the Antelope Valley through tonight... .A deep marine layer pattern combined with strong onshore flow has resulted in gusty winds across the Antelope Valley, which will persist through tonight. The strongest winds will be focused across the foothills of the Antelope Valley. CAZ059-111000- /O.NEW.KLOX.WI.Y.0044.170510T2219Z-170511T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 319 PM PDT Wed May 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY FOR THE FOOTHILLS OF THE ANTELOPE VALLEY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the foothills, which is in effect until 3 AM PDT Thursday. * WINDS...Areas of southwest winds 25 to 40 mph with gusts to 55 mph across the foothills of the Antelope Valley this afternoon and evening, diminishing some late tonight. * IMPACTS...The winds will make driving difficult, especially motorists with high profile vehicles. Highways 14 and 138 will be especially vulnerable to the strong winds in the vicinity of the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg/RM
1 follow-up statement
005 WWUS76 KLOX 111019 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 319 AM PDT Thu May 11 2017 ...Wind advisory has been allowed to expire... .Winds have diminished to below advisory thresholds. CAZ059-111130- /O.EXP.KLOX.WI.Y.0044.000000T0000Z-170511T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 319 AM PDT Thu May 11 2017 ...WIND ADVISORY HAS EXPIRED... Wind advisory has been allowed to expire. $$ ck
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 10, 2:09 PM PDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 10, 2:09 PM PDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 209 PM PDT Wed May 10 2017 .SYNOPSIS... A high will build in for night to morning low clouds...fog and patchy drizzle for the coast and coastal valleys...otherwise fair inland with normal temperatures. Breezy winds Friday and Saturday as a low should approach. The low may linger into early next week for a deeper coastal marine layer and temperatures around normal. && .SHORT TERM...(TDY-SAT) Deep moist layer in place today across Southwest California with satellite imagery showing clouds lingering all the way into the coastal slopes this afternoon. Earlier pilot reports showed the marine layer depth was around 6000 feet. This type of deep marine layer and fairly strong onshore flow usually results in a reverse clearing pattern (where clouds actually burn off sooner near the coast). Satellite imagery actually showing this trend with some thinning of the clouds near the coast and much thicker cloud coverage inland. The deep marine layer and strong onshore flow also resulting in cool temperatures today across coastal and valley areas with most areas remaining in the 60s. In addition, gusty onshore winds will continue across interior sections, especially the foothills of the Antelope Valley which can see gusts around 45 mph. Over the next 24 hours, the closed low over the Arizona/New Mexico border will continue to move eastward with building heights across Southwest California. While the marine layer is expected to shrink slightly during this period, it will still remain deep enough to linger across the lower coastal slopes. Better burnoff of low clouds expected on Thursday afternoon with a corresponding warming trend across inland areas. Another upper level trough will pass through Northern and Central California Friday into Friday night. This will maintain a marine layer cloud pattern on Friday morning, with increasing winds across the region Friday afternoon into Friday night. During this time, the wind flow will mostly be from the northwest to north which will favor the SBA South coast and Santa Ynez mountains, as well as the I-5 corridor of the LA County mountains (where gusts in the 40 to 50 mph range can be expected). The low level flow will be north to northeast on Saturday, bringing a warming and drying trend to the area. .LONG TERM...(SUN-WED) Upper level trough pattern will dominate the extended forecast period keeping temperatures fairly mild. A couple of inside slider disturbances during this period will likely crank up the winds from the west to northwest direction. It looks like it will remain mostly dry through the extended period, but cannot totally rule out some rain showers for Tuesday night and Wednesday of next week. && .AVIATION...10/1530Z... At 1530Z, there was no marine inversion at KLAX. However there was a deep moist layer up to 5000 feet. Overall, moderate confidence in 18Z TAF package. With deep moist layer in place, CIGs will remain at MVFR to VFR levels through this afternoon. For tonight, lower inversion should settle in with MVFR CIGs likely for all coastal and valley TAFs. There is a 50% chance that coastal areas could scatter out this afternoon. KLAX...moderate confidence in 18Z TAF. There is a 50% chance that VFR CIGs could scatter out after 21Z. For tonight, high confidence in MVFR CIGs, but low confidence in timing of development (could be +/- 2 hours of current 04Z forecast). KBUR...moderate confidence in 18Z TAF. There is a 40% chance that MVFR CIGs will continue through this evening. High confidence in MVFR CIGs tonight, but moderate confidence in timing (+/- 2 hours of current 04Z forecast). && .MARINE...10/100 PM... For the Outer Waters, high confidence in current forecast. Winds and seas will remain below Small Craft Advisory (SCA) levels through Thursday. On Thursday night, northwest winds will start to increase to SCA levels. On Friday, northwest winds will increase further to Gale force levels with Gale force winds likely to continue through Monday. For the Inner Waters, moderate to high confidence in current forecast. For the waters north of Point Sal, winds and seas will remain below SCA levels through Thursday night. On Friday, the winds will increase to strong SCA levels and remain at SCA levels through the weekend (with a 40% chance of Gale force conditions developing). For the waters south of Point Conception, winds and seas will remain below SCA levels through Thursday night. On Friday, winds will increase with SCA conditions likely through the weekend, especially across western sections (with a 30% chance of Gale force winds). && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK...(SAT-WED) High surf and strong rip currents are possible for late week at area beaches. Gusty northwest to north winds will impact portions of Southwest California, bringing elevated fire weather concerns to the region. && PUBLIC...Gomberg AVIATION...RAT MARINE...RAT SYNOPSIS...STu weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:40 PM PDT | Wind Advisory | LOX | 7 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.